Alert archive / Indiana / Beach Hazards Statements in 2024
Beach Hazards Statement 2, NWS Chicago, IL
NWS Chicago, IL issued this beach hazards statement at Jun 7, 2024, 3:28 AM CDT for Porter County, Indiana. It took effect at Jun 7, 2024, 7:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2024, 3:28 AM CDT (08:28 UTC)
- In effect from
- Jun 7, 2024, 7:00 AM CDT
- Expired
- Jun 7, 2024, 12:29 PM CDT
- In force
- 5 hr
- Issued by
- NWS Chicago, IL
County Porter County, IN
The radar
The Chicago radar (KLOT), 85 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2851 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
408 WHUS43 KLOT 070828 CFWLOT Coastal Hazard Message National Weather Service Chicago IL 328 AM CDT Fri Jun 7 2024 INZ002-071630- /O.NEW.KLOT.BH.S.0002.240607T1200Z-240607T2100Z/ Porter- 328 AM CDT Fri Jun 7 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 7 AM CDT THIS MORNING THROUGH THIS AFTERNOON... * WHAT...High wave action and dangerous currents expected at Lake Michigan beaches. Waves 3 to 5 ft expected. * WHERE...Porter County. * WHEN...From 7 AM CDT this morning through this afternoon. * IMPACTS...Swimming conditions will be life threatening, especially for inexperienced swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. && $$
2 follow-up statements
535 WHUS43 KLOT 071343 CFWLOT Coastal Hazard Message National Weather Service Chicago IL 843 AM CDT Fri Jun 7 2024 INZ002-072100- /O.CON.KLOT.BH.S.0002.000000T0000Z-240607T2100Z/ Porter- 843 AM CDT Fri Jun 7 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...High wave action and dangerous currents expected at Lake Michigan beaches expected. Waves 3 to 5 ft expected. * WHERE...Porter County. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Swimming conditions will be life threatening, especially for inexperienced swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. && $$
126 WHUS43 KLOT 071729 CFWLOT Coastal Hazard Message National Weather Service Chicago IL 1229 PM CDT Fri Jun 7 2024 INZ002-071830- /O.CAN.KLOT.BH.S.0002.000000T0000Z-240607T2100Z/ Porter- 1229 PM CDT Fri Jun 7 2024 ...BEACH HAZARDS STATEMENT IS CANCELLED... Buoy observations and webcams show that waves are generally below 2 feet, and accordingly, do not post a heightened threat for the development of rip currents. Accordingly, the Beach Hazards Statement is being cancelled early. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Jun 7, 2:21 AM CDT, 1 hour 7 minutes earlier. Its key messages:
- West/northwest winds will gust to 35-40 mph today.
- Chance (40%) for showers Saturday with small chance (20%) for a few thunderstorms.
- Hot and humid conditions return toward the end of next week.
Area forecast discussion, Jun 7, 2:21 AM CDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
221 AM CDT Fri Jun 7 2024
.KEY MESSAGES...
- West/northwest winds will gust to 35-40 mph today.
- Chance (40%) for showers Saturday with small chance (20%) for
a few thunderstorms.
- Hot and humid conditions return toward the end of next week.
&&
.DISCUSSION...
Issued at 220 AM CDT Fri Jun 7 2024
Through Saturday:
Westerly winds are expected to quickly increase just after
sunrise and will peak in the 35-40 mph range this morning. Winds
will turn more to the northwest by early afternoon with gusts
slowly diminishing into the 30-35 mph range. Speeds and gusts
will rapidly diminish with sunset this evening. Mainly sunny
skies this morning should allow temps to quickly warm into the
mid/upper 70s with a few locations possibly tagging 80 for highs
this afternoon. Increasing high clouds are expected by late
afternoon and into the early evening.
There will be a chance of showers Saturday morning, mainly
across the southern cwa as an upper wave moves across central
IL. Its possible that most of the area will remain dry through
midday. A cold front will then move south into northern IL late
Saturday afternoon into Saturday evening. There will be chances
for showers along/ahead of this front Saturday afternoon, mainly
across the northern cwa. Instability is rather limited, but an
isolated thunderstorm is possible. High temps on Saturday will
be tricky. If the cloud cover is thick enough, that may hold
temps in the upper 60s/lower 70s, regardless of precip
coverage. Though sunshine for just a few hours may push temps in
the mid, possibly upper 70s. cms
Saturday Night through Thursday:
As mentioned above a few showers may linger into Saturday
evening as the cold front gradually makes its way across the
area. In spite of the frontal passage and continued northwest
surface winds through the day on Sunday, the combination of
deep mixing and ample sunshine should allow for temperatures to
warm back into the mid-upper 70s for areas inland from the
immediate lakeshore.
Generally cooler conditions are then on tap for the start of the
workweek with highs in the low-mid 70s as an expansive surface
high moves over the region beneath a southward sagging upper jet.
There continues to be variability in the evolution of the upper
level pattern and the handling of a potential cut-off upper
low and subsequent embedded shortwaves. This variability as
well as the broader influence of the surface high have resulted
in reduced precipitation chances with this update, less than
20% for any given 6 hourly period through midweek. A stray
shower certainly can't be ruled out at times though most areas
could remain dry.
Ensemble guidance for late next week continues to point toward a
return toward summer-like conditions as the western CONUS ridge
begins to build east toward the region with highs back into the
upper 80s to even lower 90s.
Petr
&&
.AVIATION /06Z TAFS THROUGH 12Z SATURDAY/...
Issued at 1215 AM CDT Fri Jun 7 2024
Key Messages:
- Gusty WNW winds to around 30kt develop after daybreak and
ease mid to late afternoon
Sporadically gusty winds to 20-25kt may continue at times
overnight mainly at the Chicago terminals due to occasional
mixing into the low-level jet overhead. Elsewhere expect gusts
to be less frequent overnight. After daybreak winds will
steadily pick back up with gusts in the lower 30kt range
expected by 13-14Z. Gusts will be highest through early
afternoon then ease as the low-level jet weakens and high clouds
begin to expand in coverage across the area. Winds then become
light and variable overnight. VFR and dry conditions are
forecast through the period.
Petr
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...Small Craft Advisory until 7 PM CDT this evening for the IL
nearshore waters.
Small Craft Advisory until 3 PM CDT this afternoon for the IN
nearshore waters.
&&
Visit us at weather.gov/chicagoHazardous weather outlook, Jun 7, 3:10 AM CDT, 18 minutes before
Hazardous Weather Outlook National Weather Service Chicago/Romeoville IL 310 AM CDT Fri Jun 7 2024 ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002- 010-011-019-080815- Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford- Northern Cook-Central Cook-Southern Cook-Northern Will- Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton- 310 AM CDT Fri Jun 7 2024 /410 AM EDT Fri Jun 7 2024/ This Hazardous Weather Outlook is for portions of north central Illinois...northeast Illinois and northwest Indiana. .DAY ONE...Today and Tonight. Weather hazards expected... Elevated Fire Weather Risk. DISCUSSION... The combination of wind gusts to 40 mph and low humidity will create an elevated fire danger through this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Saturday... Limited Thunderstorm Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. LMZ740>745-080815- Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 310 AM CDT Fri Jun 7 2024 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...Today and Tonight. Weather hazards expected... Hazardous conditions for small craft. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Saturday... Limited Thunderstorm Risk. Petr Visit us at www.weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
Nearby
Beach Hazards Statements in Indiana, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.